J. Comp. Math., 28 (2010), pp. 606-620.


DISSIPATIVE NUMERICAL METHODS FOR THE HUNTER-SAXTON EQUATION

Yan Xu 1, Chi-Wang Shu 2

1 Department of Mathematics, University of Science and Technology of China, Hefei 230026, China
2 Division of Applied Mathematics, Brown University, Providence, RI 02912, USA

Received 2009-2-25 Accepted 2009-6-18
Available online 2010-5-1
doi:10.4208/jcm.1003-m0003

Abstract

In this paper, we present further development of the local discontinuous Galerkin (LDG) method designed in \cite{Xusiamjsc} and a new dissipative discontinuous Galerkin (DG) method for the Hunter-Saxton equation. The numerical fluxes for the LDG and DG methods in this paper are based on the upwinding principle. The resulting schemes provide additional energy dissipation and better control of numerical oscillations near derivative singularities. Stability and convergence of the schemes are proved theoretically, and numerical simulation results are provided to compare with the scheme in \cite{Xusiamjsc}.

Key words: Discontinuous Galerkin method, Local discontinuous Galerkin method, dissipation, Hunter-Saxton equation, Stability

AMS subject classifications: 65M60, 37K10


Email: yxu@ustc.edu.cn, shu@dam.brown.edu
 

The Global Science Journal